Alert archive / Montana / Winter Storm Warnings in 2006
Winter Storm Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Oct 28, 2006, 10:42 AM MDT for 5 counties in Montana. It took effect at Oct 29, 2006, 2:00 PM MST. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2006, 10:42 AM MDT (16:42 UTC)
- In effect from
- Oct 29, 2006, 2:00 PM MST
- Expired
- Oct 30, 2006, 3:44 AM MST
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 5:03 PM MST | BLIZZARD | 9 Nne Kalispell, MT | GLACIER INTERNATIONAL AIRPORT ASOS REPORTED LOCAL BLIZZARD CONDITIONS FROM 400 PM TO 500 PM. VISIBILITY WAS REDUCED TO 1/4 MILE IN SNOW WITH NORTH SUSTAINED WIND OF 28 TO 33 MPH AND WIND GUSTS OF 35 TO 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 281642 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1042 AM MDT SAT OCT 28 2006 ...SIGNIFICANT MOUNTAIN SNOW NEAR THE CONTINENTAL DIVIDE AND GUSTY WINDS ARE EXPECTED SUNDAY AFTERNOON INTO EARLY MONDAY WITH FIRST ARCTIC COLD BLAST OF THE SEASON... MTZ002-290300- /O.UPG.KMSO.WS.A.0022.061029T2100Z-061030T1200Z/ /O.NEW.KMSO.WS.W.0011.061029T2100Z-061030T1200Z/ WEST GLACIER REGION- 1042 AM MDT SAT OCT 28 2006 ...WINTER STORM WARNING IN EFFECT FROM 2 PM SUNDAY TO 5 AM MST MONDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 5 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED SUNDAY AFTERNOON THROUGH DAYBREAK MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ043-290300- /O.UPG.KMSO.WS.A.0022.061030T0300Z-061030T1500Z/ /O.NEW.KMSO.WS.W.0011.061030T0300Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 1042 AM MDT SAT OCT 28 2006 ...WINTER STORM WARNING IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST MONDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED SUNDAY NIGHT THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
8 follow-up statements
000 WWUS45 KMSO 281958 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 158 PM MDT SAT OCT 28 2006 ...SIGNIFICANT MOUNTAIN SNOW NEAR THE CONTINENTAL DIVIDE AND GUSTY WINDS ARE EXPECTED SUNDAY AFTERNOON INTO EARLY MONDAY WITH FIRST ARCTIC COLD BLAST OF THE SEASON... MTZ002-290400- /O.CON.KMSO.WS.W.0011.061029T2100Z-061030T1200Z/ WEST GLACIER REGION- 158 PM MDT SAT OCT 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM MST MONDAY. SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED SUNDAY AFTERNOON THROUGH DAYBREAK MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS... WITH VISIBILITIES REDUCED IN BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MTZ043-290400- /O.CON.KMSO.WS.W.0011.061030T0300Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 158 PM MDT SAT OCT 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST MONDAY. SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED SUNDAY NIGHT THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KMSO 290314 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 914 PM MDT SAT OCT 28 2006 ...SIGNIFICANT MOUNTAIN SNOW AND GUSTY WINDS NEAR THE CONTINENTAL DIVIDE ARE EXPECTED SUNDAY AFTERNOON INTO EARLY MONDAY WITH FIRST ARCTIC COLD BLAST OF THE SEASON... MTZ002-291800- /O.CON.KMSO.WS.W.0011.061029T2100Z-061030T1200Z/ WEST GLACIER REGION- 914 PM MDT SAT OCT 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 5 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED SUNDAY AFTERNOON THROUGH DAYBREAK MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS... WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ043-291800- /O.CON.KMSO.WS.W.0011.061030T0300Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 914 PM MDT SAT OCT 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM SUNDAY TO 8 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED SUNDAY NIGHT THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$
000 WWUS45 KMSO 290656 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1256 AM MDT SUN OCT 29 2006 MTZ002-292200- /O.CON.KMSO.WS.W.0011.061029T2100Z-061030T1200Z/ WEST GLACIER REGION- 1256 AM MDT SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED THIS AFTERNOON THROUGH DAYBREAK MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ043-292200- /O.CON.KMSO.WS.W.0011.061030T0300Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 1256 AM MDT SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED THIS EVENING THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ALSO ACCOMPANY THE SNOWFALL. TRAVEL WILL BECOME HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$
000 WWUS45 KMSO 292110 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 210 PM MST SUN OCT 29 2006 MTZ043-300400- /O.EXT.KMSO.WS.W.0011.061029T2110Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 210 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED THIS EVENING THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ002-300400- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1200Z/ WEST GLACIER REGION- 210 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED THIS AFTERNOON THROUGH EARLY MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$
000 WWUS45 KMSO 300039 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 539 PM MST SUN OCT 29 2006 MTZ002-300500- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1200Z/ WEST GLACIER REGION- 539 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED THIS AFTERNOON THROUGH EARLY MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ043-300500- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 539 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED THIS EVENING THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ003-300500- /O.NEW.KMSO.SB.Y.0008.061030T0039Z-061030T0500Z/ FLATHEAD/MISSION VALLEYS- 539 PM MST SUN OCT 29 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE NATIONAL WEATHER SERVICE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY. MODERATE TO HEAVY SNOW AT TIMES WITH GUSTY NORTHEAST WINDS SUSTAINED 20 MPH GUSTING TO 35 MPH WILL PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE. THE SNOW AND BLOWING SNOW WILL MOVE INTO THE MISSION VALLEY BY 7 PM MST. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KMSO 300449 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 949 PM MST SUN OCT 29 2006 MTZ002-301200- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1200Z/ WEST GLACIER REGION- 949 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED THIS AFTERNOON THROUGH EARLY MONDAY MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ043-301500- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 949 PM MST SUN OCT 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED THIS EVENING THROUGH EARLY MONDAY. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ004-300800- /O.EXB.KMSO.SB.Y.0008.000000T0000Z-061030T0800Z/ LOWER CLARK FORK REGION- 949 PM MST SUN OCT 29 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 1 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM MST MONDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY. MODERATE TO HEAVY SNOW AT TIMES WITH GUSTY NORTHWEST WINDS WINDS AT 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MTZ003-300800- /O.EXT.KMSO.SB.Y.0008.000000T0000Z-061030T0800Z/ FLATHEAD/MISSION VALLEYS- 949 PM MST SUN OCT 29 2006 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 1 AM MST MONDAY FOR THE MISSION VALLEY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 AM MST MONDAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY. MODERATE TO HEAVY SNOW AT TIMES WITH GUSTY WEST TO NORTHWEST WINDS AT 10 TO 20 MPH GUSTING TO 35 MPH WILL PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KMSO 300746 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1246 AM MST MON OCT 30 2006 MTZ003-004-300900- /O.EXP.KMSO.SB.Y.0008.000000T0000Z-061030T0800Z/ FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- 1246 AM MST MON OCT 30 2006 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 1 AM MST EARLY THIS MORNING... THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT 1 AM MST EARLY THIS MORNING. SCATTERED SNOW SHOWERS WILL DIMINISH AS THE FRONTAL SYSTEM MOVES OUT OF THE AREA. $$ MTZ002-301200- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1200Z/ WEST GLACIER REGION- 1246 AM MST MON OCT 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS...INCLUDING MARIAS PASS...ARE EXPECTED THROUGH EARLY THIS MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$ MTZ043-301500- /O.CON.KMSO.WS.W.0011.000000T0000Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 1246 AM MST MON OCT 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE VALLEYS BELOW 5000 FEET AND 6 TO 12 INCHES IN THE MOUNTAINS ARE EXPECTED THROUGH EARLY THIS MORNING. BRISK EAST TO NORTHEAST WINDS 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL CAUSING BLOWING AND DRIFTING SNOW. TRAVEL WILL BE HAZARDOUS FROM SNOW PACKED AND ICY ROADS...WITH VISIBILITIES REDUCED IN BLOWING SNOW. $$
000 WWUS45 KMSO 301044 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 344 AM MST MON OCT 30 2006 MTZ043-301145- /O.CAN.KMSO.WS.W.0011.000000T0000Z-061030T1500Z/ POTOMAC/SEELEY LAKE REGION- 344 AM MST MON OCT 30 2006 ...WINTER STORM WARNING IS CANCELLED FOR THE POTOMAC/SEELEY LAKE REGION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS WILL CONTINUE THROUGH LATE MORNING...BUT ONLY LIGHT ADDITIONAL ACCUMULATIONS ARE EXPECTED. WINDS HAVE ALSO DIMINISHED ACROSS THE AREA. $$ MTZ002-301145- /O.CAN.KMSO.WS.W.0011.000000T0000Z-061030T1200Z/ WEST GLACIER REGION- 344 AM MST MON OCT 30 2006 ...WINTER STORM WARNING IS CANCELLED FOR THE WEST GLACIER REGION... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. SNOW ACROSS THE AREA HAS TAPERED TO ISOLATED LIGHT SNOW SHOWERS. WINDS HAVE ALSO DIMINISHED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 28, 9:05 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 28, 9:05 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
905 AM MDT SAT OCT 28 2006
.DISCUSSION...HIGH PRESSURE WILL CONTINUE ONE MORE DAY TODAY WITH
ABOVE NORMAL AFTERNOON TEMPERATURES EXPECTED. THE BIG WEATHER
CHANGE IS STILL EXPECTED FOR LATER SUNDAY AS AN ARCTIC COLD FRONT
MOVES INTO THE NORTHERN ROCKIES.
&&
.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 405 AM MDT SAT OCT 28 2006/
DISCUSSION...
TODAY AND TONIGHT. ONE MORE DAY OF TRANQUIL WEATHER BEFORE A BIG
CHANGE TO REAL WINTER WEATHER BLUSTERY TYPE CONDITIONS ARRIVE SUNDAY.
RIDGE OF HIGH PRESSURE SURFACE TO ALOFT OVER THE REGION THROUGH
EARLY SUNDAY WILL PROVIDE ABOVE NORMAL TEMPERATURES AND MOSTLY
CLEAR SKIES. HIGHER ELEVATIONS...ESPECIALLY NEAR THE DIVIDE WILL
SEE BREEZY CONDITIONS.
SUNDAY INTO MONDAY. STILL SOME SUBTLE TIMING DIFFERENCES BETWEEN
THE NAM AND GFS MODELS BRINGING THE COLD FRONT FROM THE GULF OF
ALASKA INTO THE NORTHERN ROCKIES. THE GFS IS STILL PREFERRED FROM
RUN TO RUN CONSISTENCY. HOWEVER BOTH MODELS ARE POINTING TOWARDS A
SIGNIFICANT WINTER WEATHER SYSTEM IMPACTING THE WEST GLACIER REGION
AND THE SEELEY LAKE REGION CLOSER TO THE DIVIDE SUNDAY AFTERNOON INTO
EARLY MONDAY. A VERY COLD TROUGH OF LOW PRESSURE WILL SWING INTO
THE AREA SUNDAY AFTERNOON...BRINGING HEAVY CONVECTIVE SHOWERS TO MOST
AREAS...ALONG WITH GUSTY WINDS AND MUCH COLDER TEMPERATURES AS
COLD CANADIAN AIR CROSSES THE DIVIDE WITH THE PASSAGE OF THE COLD
FRONT. GUSTY WEST TO SOUTHWEST WINDS WILL SHIFT TO THE NORTH AND
EAST AS THE COLD AIR MOVES OVER THE AREA SUNDAY NIGHT...LOWERING
SNOW LEVELS TO THE VALLEY FLOORS. THE WEST GLACIER AND SEELEY LAKE
REGIONS COULD SEE SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES BY
EARLY MONDAY MORNING...ALONG WITH GUSTY NORTHERLY WINDS COULD
CREATE DANGEROUS WINTER WEATHER CONDITIONS. HENCE A WINTER STORM
WATCH HAS BEEN ISSUED FOR THIS TIME FRAME. ELSEWHERE A QUICK BURST
OF SNOW MAY OCCUR SUNDAY NIGHT WITH THE COLD FRONT...BUT
ACCUMULATIONS SHOULD BE LIGHT.
LATE MONDAY THROUGH EARLY WEDNESDAY. THE TROUGH OF LOW PRESSURE RAPIDLY
MOVES EAST OF THE DIVIDE MONDAY AFTERNOON WITH PARTIAL CLEARING. IN ITS
WAKE...THE COLDEST TEMPERATURES OF THE FALL SEASON WILL BE SEEN
THROUGH EARLY WEDNESDAY AS THE AIRMASS DRIES AND COOLS UNDER A
NORTHWESTERLY FLOW ALOFT.
LATE WEDNESDAY THROUGH FRIDAY. A DIRTY RIDGE OF HIGH PRESSURE WILL SLOWLY
BUILD OVER THE WEST. TEMPERATURES WILL SLOWLY BEGIN TO MODERATE TO NEAR
NORMS TOWARDS THE WEEKS END...AS CLOUDS INCREASE AND PRECIPITATION CHANCES
INCREASE MAINLY OVER NORTH CENTRAL IDAHO AND NORTHWEST MT.
AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM 2 PM SUNDAY TO 5 AM MONDAY FOR WEST
GLACIER REGION...KOOTENAI.
WINTER STORM WATCH FROM 8 PM SUNDAY TO 8 AM MONDAY FOR
POTOMAC/SEELEY LAKE REGION...FLATHEAD/GLACIER PARK...SALISH AND
KOOTENAI RESERVATION...EAST LOLO.
ID...NONE.
&&
SHORT TERM...SIGLER
LONG TERM....SMITH
AVIATION...SIGLERHazardous weather outlook, Oct 28, 5:00 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
500 AM MDT SAT OCT 28 2006
MTZ002-282300-
WEST GLACIER REGION-
500 AM MDT SAT OCT 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TODAY AND TONIGHT
MOSTLY CLEAR SKIES WILL PREVAIL UNDER A RIDGE OF HIGH PRESSURE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
ENTER THE AREA SUNDAY. AS THE COLD FRONT PASSES...SNOW LEVELS
WILL LOWER TO THE VALLEY FLOORS WITH GUSTY EAST TO NORTHEAST WINDS
DEVELOPING SUNDAY AFTERNOON. THE COMBINATION OF POSSIBLE HEAVY SNOW AND
GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS LATE SUNDAY INTO EARLY
MONDAY MORNING. HENCE...A WINTER STORM WATCH HAS BEEN ISSUE.
AS THE WEATHER SYSTEM MOVES RAPIDLY EAST OF THE CONTINENTAL
DIVIDE MONDAY AFTERNOON...SNOW SHOWERS ARE EXPECTED TO COME TO AN
END. HOWEVER IN ITS WAKE...TEMPERATURES WILL PLUMMET INTO THE
SINGLE DIGITS TO TEENS AT NIGHT WITH ONLY 30S EXPECTED FOR DAYTIME
HIGHS INTO WEDNESDAY. TEMPERATURES ARE EXPECTED TO BEGIN TO RISE
INTO THE 40S BY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ043-282300-
POTOMAC/SEELEY LAKE REGION-
500 AM MDT SAT OCT 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...TODAY AND TONIGHT
MOSTLY CLEAR SKIES WILL PREVAIL UNDER A RIDGE OF HIGH PRESSURE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
ENTER THE REGION SUNDAY. AS THE FRONT APPROACHES...GUSTY WEST TO
SOUTHWEST WINDS ARE POSSIBLE AHEAD OF VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS. AS THE COLD FRONT PASSES LATE SUNDAY...SNOW LEVELS
WILL LOWER TO THE VALLEY FLOORS WITH GUSTY NORTH TO EAST WINDS
DEVELOPING. THE COMBINATION OF POSSIBLE HEAVY SNOW AND
GUSTY WINDS MAY MAKE TRAVEL HAZARDOUS LATE SUNDAY INTO EARLY
MONDAY MORNING. HENCE...A WINTER STORM WATCH HAS BEEN ISSUE.
AS THE WEATHER SYSTEM MOVES RAPIDLY EAST OF THE CONTINENTAL
DIVIDE MONDAY AFTERNOON...SNOW SHOWERS ARE EXPECTED TO COME TO AN
END. HOWEVER IN ITS WAKE...TEMPERATURES WILL PLUMMET INTO THE
SINGLE DIGITS TO TEENS AT NIGHT WITH ONLY 30S EXPECTED FOR DAYTIME
HIGHS INTO WEDNESDAY. TEMPERATURES ARE EXPECTED TO BEGIN TO RISE
INTO THE 40S BY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
IDZ005>010-MTZ001-003>007-282300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-
500 AM MDT SAT OCT 28 2006 /400 AM PDT SAT OCT 28 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...TODAY AND TONIGHT
MOSTLY CLEAR SKIES ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A STRONG TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL
ENTER THE REGION SUNDAY. AS THE FRONT APPROACHES...GUSTY WEST TO
SOUTHWEST WINDS ARE POSSIBLE AHEAD OF VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS. AS THE COLD FRONT PASSES LATE SUNDAY...SNOW LEVELS
WILL LOWER TO THE VALLEY FLOORS WITH GUSTY NORTHERLY WINDS
DEVELOPING. LIGHT SNOW SHOWERS ARE EXPECTED OVERNIGHT SUNDAY INTO
EARLY MONDAY.
AS THE WEATHER SYSTEM MOVES RAPIDLY EAST OF THE CONTINENTAL DIVIDE
MONDAY AFTERNOON...SNOW SHOWERS ARE EXPECTED TO COME TO AN END.
HOWEVER IN ITS WAKE...TEMPERATURES WILL PLUMMET INTO THE SINGLE DIGITS
IN THE COLDEST VALLEYS WITH TEENS TO MID 20S ELSEWHERE AT NIGHT. 40S
ARE EXPECTED FOR DAYTIME HIGHS INTO WEDNESDAY. TEMPERATURES ARE
EXPECTED TO BEGIN TO RISE INTO THE MID 40S TO LOWER 50S BY
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:44 AM MDT | Winter Storm Watch | MSO | Flathead, Granite, Lake, Missoula, Powell | 6 hr |
Nearby
Winter Storm Warnings in Montana, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.